Alert archive / South Carolina / Wind Advisories in 2026
Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Feb 22, 2026, 1:18 AM EST for 5 counties in Georgia; 18 counties in South Carolina. It took effect at Feb 22, 2026, 8:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 1:18 AM EST (06:18 UTC)
- In effect from
- Feb 22, 2026, 8:00 AM EST
- Expired
- Feb 22, 2026, 8:08 PM EST
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
848 WWUS72 KCAE 220618 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 118 AM EST Sun Feb 22 2026 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-230300- /O.NEW.KCAE.WI.Y.0001.260222T1300Z-260223T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Murphys Estates, Holly Hill, North, Augusta, Newberry, Elgin, Johnston, Aiken, Summerton, Eutawville, Carolina Commons Shopping Center, Oak Grove, Manning, Barnwell, Blackville, Pageland, Camden, Columbia, Saluda, Santee, Cheraw, Winnsboro Mills, Lancaster Mill, Elloree, Springfield, Brookdale, Williston, Springdale, Bowman, Batesburg-Leesville, Red Bank, Edgefield, Sumter, Van Wyck, Evans, Waynesboro, Seven Oaks, Lincolnton, Bishopville, Indian Land, Winnsboro, St. Matthews, Branchville, West Columbia, McCormick, North Augusta, Ridge Spring, Cayce, Neeses, Lancaster, Orangeburg, Lexington, Bamberg, Clarks Hill, Andrew Jackson State Park, Thomson, Community of Almond Glen, Martinez, Denmark, and Lugoff 118 AM EST Sun Feb 22 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts exceeding 40 mph at times. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 8 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CJR
1 follow-up statement
095 WWUS72 KCAE 230108 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 808 PM EST Sun Feb 22 2026 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-230215- /O.CAN.KCAE.WI.Y.0001.000000T0000Z-260223T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Cayce, Saluda, Bamberg, Camden, Johnston, Augusta, Sumter, Denmark, Seven Oaks, Bowman, Elloree, Newberry, North Augusta, Orangeburg, Community of Almond Glen, Lancaster, Oak Grove, Santee, Bishopville, Lincolnton, St. Matthews, Winnsboro, Red Bank, Thomson, Eutawville, Winnsboro Mills, Neeses, Blackville, Waynesboro, Ridge Spring, Lugoff, Martinez, Pageland, Murphys Estates, Andrew Jackson State Park, Springdale, Lancaster Mill, Carolina Commons Shopping Center, Indian Land, Edgefield, West Columbia, Cheraw, Van Wyck, Holly Hill, Lexington, Brookdale, Elgin, Springfield, Branchville, Clarks Hill, Aiken, Barnwell, Williston, McCormick, Manning, Summerton, Batesburg-Leesville, North, Evans, and Columbia 808 PM EST Sun Feb 22 2026 ...WIND ADVISORY IS CANCELLED... Windspeeds across the area have dropped below advisory levels, therefore the Wind Advisory is canceled. However, elevated and occasionally gusty winds will continue to be possible through the overnight period. $$ EC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Feb 22, 12:40 AM EST, 38 minutes earlier. Its key messages:
- 1) Another round of light showers expected overnight.
- 2) Cold front leads to stronger winds Sunday with much colder temperatures Monday and Tuesday.
Area forecast discussion, Feb 22, 12:40 AM EST, 38 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1240 AM EST Sun Feb 22 2026 .WHAT HAS CHANGED... Aviation discussion updated for the 06z TAF issuance. && .KEY MESSAGES... - 1) Another round of light showers expected overnight. - 2) Cold front leads to stronger winds Sunday with much colder temperatures Monday and Tuesday. && .DISCUSSION... KEY MESSAGE #1: Another round of light showers expected overnight. The cold front that brought showers and storms to the area has moved well south of the forecast area as of this evening, allowing the activity to push out of the area. Overnight, a piece of shortwave energy embedded within a larger scale trough is forecast to move over the area. As it does, shower chances return to the region. This activity is expected to be generally light and move out of the Midlands and CSRA by Sunday morning. KEY MESSAGE #2: Cold front leads to stronger winds Sunday with much colder temperatures Monday and Tuesday. Strong cold front will usher in a much drier and colder air mass into the area. Sunday winds increase with a strengthening pressure gradient and strong northwest flow with cold advection leading to temperatures dropping through much of the afternoon. NAEFS mean indicates 850mb winds will be above the 90th percentile with wind gusts between 30 to 40 mph likely (greater than 50 percent probability in blended guidance). A Lake Wind Advisory will likely be needed but will hold off for now with strongest winds likely after 1 pm Sunday (over 24 hours away). Strong agreement among models of the strength of the cold air mass that shifts into the area early next week with limited spread in the 500 mb heights, which are generally favored to be 2 to 3 standard deviations below normal. Blended guidance as a result indicates a tight spread in temperatures for Monday and Tuesday with high probability of lows dropping into the 20s Monday morning and Tuesday morning. While the frost/freeze program has not begun yet, with the recent warmup, any plants that have begun to bloom and are sensitive will likely need to be protected each morning. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Mix of MVFR-LIFR restrictions overnight as showers linger across the region. The stalled front continues to produce showers, low cigs, and reduced vsby across the TAF sites early Sunday. Generally the heaviest showers will continues to work through AGS-DNL-OGB through ~12z, with periods of LIFR-IFR conditions likely; CAE and CUB are generally staying MVFR-VFR, just north of these showers. After 12z, the front will push through and steadily start to clear low level moisture out with improving cigs and vsby and precip chances quickly decreasing. Gusty winds will then be the main story with northwest winds strengthening to over 20 knots with gusts over 30 knots for the afternoon and evening. Winds slightly decrease overnight into Monday, but sustained 15 knots with gusts over 20 knots still expected into Monday morning. EXTENDED AVIATION OUTLOOK...Drier air continues to move into the region on Monday with gusty northwest winds of 25 kts possible. No notable periods of restrictions then expected through mid-week. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && DISCUSSION...CJR AVIATION...42
Nearby
Wind Advisories in South Carolina, 2026Wind Advisories in Georgia, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.